Alert archive / Louisiana / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS New Orleans, LA

January 9, 2024Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jan 9, 2024, 12:11 AM CST for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2024, 12:11 AM CST (06:11 UTC)
Expired
Jan 9, 2024, 2:46 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 919 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
919 m²/s²
0-3 km storm-relative helicity
1407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WGUS54 KLIX 090611
FFWLIX
LAC105-117-MSC113-147-090915-
/O.NEW.KLIX.FF.W.0007.240109T0611Z-240109T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1211 AM CST Tue Jan 9 2024

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Northeastern Tangipahoa Parish in southeastern Louisiana...
  Northwestern Washington Parish in southeastern Louisiana...
  Southeastern Pike County in southern Mississippi...
  Western Walthall County in southern Mississippi...

* Until 315 AM CST.

* At 1211 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tylertown, Salem and Mount Herman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3135 9019 3135 9011 3134 9011 3134 9009
      3134 9008 3133 9008 3133 9005 3134 9005
      3134 9004 3128 9004 3107 9015 3091 9030
      3099 9041

FLASH FLOOD...RADAR INDICATED

$$

HL
1 follow-up statement
193 
WGUS74 KLIX 090846
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
246 AM CST Tue Jan 9 2024

LAC105-117-MSC113-147-090856-
/O.CAN.KLIX.FF.W.0007.000000T0000Z-240109T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tangipahoa LA-Washington LA-Pike MS-Walthall MS-
246 AM CST Tue Jan 9 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN TANGIPAHOA AND 
NORTHWESTERN WASHINGTON PARISHES AND SOUTHEASTERN PIKE AND WESTERN 
WALTHALL COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 900 AM CST Tuesday for 
portions of southeast Louisiana and southern Mississippi.

LAT...LON 3135 9019 3135 9011 3134 9011 3134 9009
      3134 9008 3133 9008 3133 9005 3134 9005
      3134 9004 3128 9004 3107 9015 3091 9030
      3099 9041

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 11:25 PM CST, 46 minutes earlier.

Area forecast discussion, Jan 8, 11:25 PM CST, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1125 PM CST Mon Jan 8 2024

...NEW AVIATION...

.UPDATE...
Issued at 1007 PM CST Mon Jan 8 2024

After releasing a special sounding just a little while ago, it
appears most of the convection at least north of the lake is on
the elevated side. For this activity to become surface based, some
moistening at the surface and or warming needs to take place.
Strong WAA continues, but this may be influenced by the
lake...which was an overall limiting factor for severe potential
overnight. That said, the Tornado Watch continues through the
overnight hours for the entire region. As a line of convection
moves east we will likely be able to trim the watch little by
little.

As the line of storms and cold front move through, winds will
shift to a more westerly or northwesterly direction. The front
will likely move into the NOLA area around midnight and across
the MS Gulf Coast by around 3am or so. Strong gusty winds and
tornadoes will remain the primary concerns. Additionally, flash
flooding will continue to remain possible, however, the overall
threat will continue to decrease behind the line of convection.
(Frye)

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 415 PM CST Mon Jan 8 2024

A vigorous storm system is moving across the TX/OK panhandles and
will continue east through the Central Plains tonight. A surface low
associated with the upper low is located just east of it with an
appendant cold front draped across East Texas. Surface obs show
the front to be right along the I-35 corridor and racing eastward.
At the same time, a warm front extends eastward from this cold
front. It appears this boundary is right along the extreme
southern LA coast along a line from LCH to BVE. Shower and
thunderstorm coverage has rapidly expanded SW to NE across the
forecast area over the last few hours. Surface obs, model
soundings and SPC meso page all show the vast majority of the area
at 21Z is still north of the warm front which means inversion is
keeping storms from being surface based. The only except is right
on the LA coastal parishes where the actual warm front is.
Regardless, there's still ample instability aloft with those
levels cooling while the surface still warms. The main threats for
storms north of the boundary are are large hail and heavy
rainfall. The warm sector to move farther north with time
providing lift and ample low level instability as it removes the
inversion. Tight pressure gradient from 994mb surface low will
keep inflow strong. This combined with strong flow from the
approaching upper low/trough have resulted in quite high wind
shear and helicity. Thus, the potential for multiple tornadoes,
possibly strong, will be possible through this evening for storms
in the warm sector to just north of the warm front.

The aforementioned cold front racing eastward across Texas is
expected reach the western side of the CWA before midnight and exit
the eastern side before sunrise Tuesday. Yet more strong/severe
storms will be possible along this boundary with QLCS tornadoes
possible.

No changes made to current hazards out for the area. Current winds
may be a bit less than forecast but suspect that'll change as the
warm front lifts north and better mixing takes place. For the Flood
Watch, forecast still looks on track for areal 3-5 inches with
pockets of 50% more and isolated locations with double that
possible. Coastal flooding could be quite impactful on coastlines
perpendicular to the winds as high tides fall right at the same time
as peak winds this evening and overnight.

&&

.LONG TERM...
(Tuesday through Sunday night)
Issued at 415 PM CST Mon Jan 8 2024

The deepening upper level low should be crossing the mid Mississippi
River Valley around 18Z Tuesday before reaching the southern
periphery of the Great Lakes by Wednesday morning. This will bring
the apex of the trough into the western edge of the CWA 18z Tuesday
as well and the likely timing when all showers/storms are completely
east of the entire forecast area. The back edge of the rain shield
may still be over coastal MS and extreme southeastern LA 12-15Z, but
after that the rain should be over. Although rain ends, some weather
impacts continue. It's quite evident looking at model surface
pressure plot with time on Tuesday that the pressure gradient will
remain very tight throughout the day. This would support relatively
strong winds even over land areas. Even though conditions may be
borderline, have above normal confidence that Wind Advisory
conditions will persist throughout the day across the entire CWA and
will be extending Wind Advisory with current forecast package to
reflect that.

Much more benign weather expected Wednesday as trough/low ejects
east and zonal flow to slight ridging slides across the region.
Fairly rapid moderation of temps on Thursday as post front ridge
moves east of the local area and southerly flow increases. Should
see temps jump from low/mid 50s to closing in on 70 degrees for
highs on Thursday. This will be the lead-up to the next approaching
system late in the week. Models continue to lower confidence in the
forecast with a lack of run-to-run consistency in terms of timing
and position of the through. Regardless, will need to watch for
severe potential yet again.

&&

.AVIATION...
(06Z TAFS)
Issued at 1121 PM CST Mon Jan 8 2024

Convection continues to move east through the region. East of I55
terminals have been mostly quiet, but IFR/MVFR conditions continue
despite the lack of rain/convection. Will hold onto VIS/CIG
reductions through the overnight period and into early Tuesday
morning. Conditions should begin to improve during the day from
west to east across the region. Winds will also transition to a
westerly and northwesterly direction in time and remain gusty with
some gusts exceeding 30kts at times. (Frye)

&&

.MARINE...
Issued at 415 PM CST Mon Jan 8 2024

A 994mb surface low over the eastern Texas Panhandle will be quickly
moving eastward across Oklahoma this evening and overnight, crossing
the Mississippi River mid morning Tuesday. A strong surface high is
embedded within a broad upper level ridge east of the region. This
setup is creating a very tight pressure gradient over the local
coastal waters. That gradient will tighten even more as the low
moves east and deepens. In response to this, very strong (Gale to
Storm Force) winds are/will shortly be developing over all of the
local coastal waters. Open Gulf water obs are already showing
sustained 30-40 knot winds with higher gusts. Stronger winds are
possible before the front reaches the area. Once it does, an abrupt
wind direction change is expected from SE to WNW. Strong to severe
storms will also accompany this cold front while the front races
east tonight. A very peaked confused sea condition is expected with
FROPA. Little change in wind speeds behind the front as the pressure
gradient remains tight for quite awhile. Thus, have added a Gale
Warning and Small Craft Advisory to the tale end of this event as
wind speeds gradually fall Tuesday night. All marine headlines may
be lowered by mid week before the next front impacts the area
starting the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  41  50  29 /  90 100  20   0
BTR  70  45  54  32 / 100 100  10   0
ASD  70  46  56  33 / 100 100  20   0
MSY  70  49  55  37 / 100 100  20   0
GPT  67  48  57  34 / 100 100  30   0
PQL  69  49  60  32 /  90 100  40   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 AM CST Tuesday for LAZ034>037-039-046>048-
     056>060-064>071-076>090.

     Wind Advisory until 6 PM CST Tuesday for LAZ034>037-039-046>048-
     056-057-059-064-065-071-079-081-083-085-086-088>090.

     Coastal Flood Advisory until noon CST Tuesday for LAZ058-066>070-
     076-078-080-082-084.

     High Wind Warning until 3 AM CST Tuesday for LAZ058-060-066>070-
     076>078-080-082-084-087.

     Wind Advisory from 3 AM to 6 PM CST Tuesday for LAZ058-060-
     066>070-076>078-080-082-084-087.

GM...Gale Warning until 9 PM CST Tuesday for GMZ530-534.

     Small Craft Advisory from 9 PM Tuesday to 6 AM CST Wednesday for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

     Storm Warning until 9 AM CST Tuesday for GMZ532-536-538-550-552-
     555-557-570-572-575-577.

     Gale Warning from 9 AM to 9 PM CST Tuesday for GMZ532-536-538-
     550-552-555-557-570-572-575-577.

MS...Flood Watch until 9 AM CST Tuesday for MSZ068>071-077-083>088.

     Wind Advisory until 6 PM CST Tuesday for MSZ068>071-077-083>085.

     Coastal Flood Advisory until noon CST Tuesday for MSZ087-088.

     High Wind Warning until 3 AM CST Tuesday for MSZ086>088.

     Wind Advisory from 3 AM to 6 PM CST Tuesday for MSZ086>088.

     Coastal Flood Warning until noon CST Tuesday for MSZ086.

GM...Gale Warning until 9 PM CST Tuesday for GMZ534.

     Small Craft Advisory from 9 PM Tuesday to 6 AM CST Wednesday for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     Storm Warning until 9 AM CST Tuesday for GMZ536-538-550-552-555-
     557-570-572-575-577.

     Gale Warning from 9 AM to 9 PM CST Tuesday for GMZ536-538-550-
     552-555-557-570-572-575-577.

&&

UPDATE...RDF
SHORT TERM...ME
LONG TERM....ME
AVIATION...RDF
MARINE...ME

In the hours before

Special weather statement, Jan 8, 7:38 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
738 PM CST Mon Jan 8 2024

MSZ069-070-090215-
Pike MS-Amite MS-
738 PM CST Mon Jan 8 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PIKE AND
NORTHEASTERN AMITE COUNTIES THROUGH 815 PM CST...

At 738 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or near Mccomb, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Magnolia, Summit, and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 5 and
24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3123 9026 3103 9053 3111 9073 3135 9058
      3135 9026
TIME...MOT...LOC 0138Z 229DEG 52KT 3117 9053

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jan 8, 8:15 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
815 PM CST Mon Jan 8 2024

LAZ034-035-MSZ068-090300-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
815 PM CST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
NORTHERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTIES THROUGH 900 PM CST...

At 815 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deer Park to near Dupont. Movement was
east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Francisville, Centreville, Woodville, Morganza, Wakefield,
Lettsworth, Spillman, Batchelor, Fort Adams, Dolorosa, and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana.

&&

LAT...LON 3133 9110 3128 9106 3106 9106 3100 9111
      3099 9118 3082 9124 3070 9132 3077 9176
      3082 9181 3097 9181 3104 9172 3104 9165
      3097 9166 3104 9156 3113 9163 3124 9156
      3122 9153 3123 9149 3132 9146 3137 9123
TIME...MOT...LOC 0215Z 274DEG 36KT 3140 9153 3087 9191

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Zeringue
Special weather statement, Jan 8, 8:40 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
840 PM CST Mon Jan 8 2024

LAZ034-035-046-047-090330-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
840 PM CST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN WEST
FELICIANA, CENTRAL WEST BATON ROUGE, POINTE COUPEE AND NORTHWESTERN
IBERVILLE PARISHES THROUGH 930 PM CST...

At 840 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Current to near Mire. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Roads, St. Francisville, Livonia, Maringouin, Fordoche, Rosedale,
Grosse Tete, Morganza, Ramah, Erwinville, and Lottie.

This includes Interstate 10 in Louisiana between mile markers 127 and
147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana.

&&

LAT...LON 3083 9180 3079 9125 3070 9132 3064 9129
      3058 9131 3056 9125 3050 9128 3051 9126
      3023 9148 3024 9157 3036 9164 3045 9164
      3050 9171 3050 9175 3051 9173 3062 9176
      3071 9173 3078 9176 3082 9181
TIME...MOT...LOC 0240Z 280DEG 34KT 3077 9178 3031 9215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jan 8, 9:04 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
904 PM CST Mon Jan 8 2024

LAZ034>037-MSZ068>070-090345-
St. Helena LA-East Feliciana LA-Pointe Coupee LA-West Feliciana LA-
Pike MS-Wilkinson MS-Amite MS-
904 PM CST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
NORTHWESTERN ST. HELENA, NORTH CENTRAL POINTE COUPEE AND EAST
FELICIANA PARISHES, NORTHWESTERN PIKE, WILKINSON AND AMITE COUNTIES
THROUGH 945 PM CST...

At 904 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Gloster to 7 miles northwest
of St. Francisville. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Jackson, St. Francisville, Clinton, Liberty, Magnolia,
Summit, Centreville, Woodville, Gloster, Wilson, Norwood, Wakefield,
Smithdale, Spillman, Darlington, Felps, Gillsburg, Easleyville, and
Crosby.

This includes Interstate 55 in Mississippi between mile markers 9 and
24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3134 9115 3132 9112 3135 9102 3133 9099
      3135 9098 3135 9028 3076 9080 3081 9163
      3137 9124
TIME...MOT...LOC 0304Z 284DEG 46KT 3129 9104 3083 9150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jan 8, 9:24 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
924 PM CST Mon Jan 8 2024

LAZ034>037-046>048-090415-
Iberville LA-St. Helena LA-East Feliciana LA-Pointe Coupee LA-
West Baton Rouge LA-East Baton Rouge LA-West Feliciana LA-
924 PM CST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN WEST
FELICIANA, WEST BATON ROUGE, WEST CENTRAL ST. HELENA, POINTE COUPEE,
SOUTHERN EAST FELICIANA, NORTHWESTERN IBERVILLE AND EAST BATON ROUGE
PARISHES THROUGH 1015 PM CST...

At 924 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to near Cecilia. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, New Roads, St. Francisville,
Livonia, Maringouin, Slaughter, Fordoche, Rosedale, Morganza,
Merrydale, Erwinville, Pride, Brownfields, Greenwell Spring, Lottie,
and Baton Rouge Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 144 and 158.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CST for southeastern
Louisiana.

&&

LAT...LON 3069 9174 3082 9162 3076 9080 3060 9096
      3059 9098 3057 9099 3042 9114 3045 9165
      3050 9171 3050 9175 3051 9173 3056 9176
      3061 9176
TIME...MOT...LOC 0324Z 271DEG 28KT 3078 9144 3039 9181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jan 8, 9:44 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
944 PM CST Mon Jan 8 2024

LAZ035>037-MSZ068>071-090430-
St. Helena LA-East Feliciana LA-West Feliciana LA-Pike MS-
Wilkinson MS-Walthall MS-Amite MS-
944 PM CST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA, NORTHERN ST. HELENA AND EAST FELICIANA PARISHES,
NORTHWESTERN WALTHALL, NORTHERN PIKE, SOUTHEASTERN WILKINSON AND
AMITE COUNTIES THROUGH 1030 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Springs to near Jackson. Movement
was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Jackson, St. Francisville, Clinton, Liberty, Magnolia,
Summit, Centreville, Gloster, Wilson, Norwood, Wakefield, Smithdale,
Spillman, Darlington, Felps, Gillsburg, Easleyville, and Mccomb
Airport.

This includes Interstate 55 in Mississippi between mile markers 6 and
24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3135 9021 3100 9057 3076 9079 3080 9143
      3135 9096
TIME...MOT...LOC 0344Z 267DEG 31KT 3136 9073 3085 9129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Zeringue

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 8:15 PM CSTSpecial Weather StatementLIXWest Feliciana45 min
Jan 8, 8:40 PM CSTSpecial Weather StatementLIXPointe Coupee, West Baton Rouge50 min
Jan 8, 8:43 PM CSTFlash Flood WarningLIXWest Feliciana111 min
Jan 8, 9:04 PM CSTSpecial Weather StatementLIXEast Feliciana, West Feliciana41 min
Jan 8, 9:20 PM CSTFlash Flood WarningLIXWest Feliciana2 hr
Jan 8, 9:24 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge51 min
Jan 8, 9:44 PM CSTSpecial Weather StatementLIXEast Feliciana46 min
Jan 9, 12:12 AM CSTSevere Thunderstorm WarningLIXWashington15 min
Jan 9, 12:18 AM CSTSpecial Marine WarningLIX27 min
Jan 9, 12:34 AM CSTSpecial Weather StatementLIXSaint Tammany56 min
Jan 9, 12:36 AM CSTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist54 min
Jan 9, 12:44 AM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist61 min
Jan 9, 12:46 AM CSTTornado WarningLIXSaint Charles, Saint John the Baptist13 min
Jan 9, 12:55 AM CSTSpecial Marine WarningLIX50 min
Jan 9, 12:55 AM CSTSpecial Weather StatementLIXTerrebonne35 min
Jan 9, 12:57 AM CSTSpecial Marine WarningLIX63 min
Jan 9, 1:01 AM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Terrebonne44 min
Jan 9, 1:03 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington42 min
Jan 9, 1:10 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington35 min
Jan 9, 1:12 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa48 min
Jan 9, 1:20 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles55 min
Jan 9, 1:31 AM CSTFlash Flood WarningLIXSaint Tammany, Washington77 min
Jan 9, 1:38 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles, Terrebonne52 min
Jan 9, 1:44 AM CSTFlash Flood WarningLIXSaint Tammany, Washington80 min
Jan 9, 1:47 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles78 min
Jan 9, 1:49 AM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard15 min
Jan 9, 1:53 AM CSTSpecial Marine WarningLIX67 min
Jan 9, 2:14 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard40 min
Jan 9, 2:16 AM CSTSevere Thunderstorm WarningLIXOrleans, Plaquemines, Saint Bernard44 min
Jan 9, 2:36 AM CSTAreal Flood AdvisoryLIXSaint Tammany90 min
Jan 9, 4:30 AM CSTRiver Flood WarningLIXSaint Tammany17 hr
Jan 9, 4:30 AM CSTRiver Flood WarningLIXSaint Tammany32 hr
Jan 9, 4:30 AM CSTRiver Flood WarningLIXSaint Tammany31 hr
Jan 8, 6:13 PM CSTFlash Flood WarningLIXHancock, Harrison, Pearl River108 min
Jan 8, 6:25 PM CSTSevere Thunderstorm WarningLIXHarrison33 min
Jan 8, 7:38 PM CSTSpecial Weather StatementLIXPike37 min
Jan 8, 11:36 PM CSTFlash Flood WarningLIXAmite, Pike3 hr
Jan 9, 12:29 AM CSTTornado WarningLIXHarrison, Jackson31 min
Jan 9, 1:41 AM CSTSevere Thunderstorm WarningLIXHancock, Pearl River49 min
Jan 9, 4:39 AM CSTRiver Flood WarningLIXPearl River31 hr
Jan 9, 9:32 AM CSTRiver Flood WarningLIXHarrison66 hr
Jan 9, 9:33 AM CSTRiver Flood WarningLIXHarrison40 hr

Nearby

Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.